Alert archive / Oregon / Gale Warnings in 2011
Gale Warning 37, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 23, 2011, 8:48 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 8:48 AM PST (16:48 UTC)
- Expired
- Nov 23, 2011, 11:00 AM PST
- In force
- 2 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
705 WHUS76 KMFR 231648 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 848 AM PST WED NOV 23 2011 PZZ356-376-232100- /O.CAN.KMFR.SR.W.0003.000000T0000Z-111123T1800Z/ /O.NEW.KMFR.GL.W.0037.111123T1648Z-111123T1900Z/ /O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 848 AM PST WED NOV 23 2011 ...GALE WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. THE STORM WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH GALES OF 30 TO 35 KT WITH GUSTS UP TO 40 KT WILL DIMINISH AND BECOME NORTHWESTERLY BY LATE MORNING. * SEAS: VERY STEEP AND HAZARDOUS SEAS...DOMINATED BY SOUTH WIND WAVES...OF 20 TO 24 FEET WILL SUBSIDE TO 15 TO 18 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-232100- /O.CAN.KMFR.SR.W.0003.000000T0000Z-111123T1800Z/ /O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 848 AM PST WED NOV 23 2011 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE STORM WARNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: WINDS WILL BECOME NORTHERLY AT 10 TO 20 KT BY LATE MORNING. * SEAS: VERY STEEP AND HAZARDOUS SEAS WILL SUBSIDE TO 12 TO 14 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SVEN HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
142 WHUS76 KMFR 231857 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1057 AM PST WED NOV 23 2011 PZZ356-376-232100- /O.EXP.KMFR.GL.W.0037.000000T0000Z-111123T1900Z/ /O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1057 AM PST WED NOV 23 2011 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 11 AM PST THIS MORNING... THE GALE WARNING WILL EXPIRE AT 11 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS OF 20 TO 30 MPH NEAR PT. ST. GEORGE WILL BECOME NW AT 10 TO 20 KT WITHIN THE NEXT HOUR. OTHERWISE...THE REST OF THE AREA WILL SEE NORTHWEST WINDS 10 TO 20 KT. * SEAS: VERY STEEP AND HAZARDOUS SEAS WILL SUBSIDE TO 15 TO 18 FEET AT 14 SECONDS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-232100- /O.CON.KMFR.SE.W.0049.000000T0000Z-111123T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1057 AM PST WED NOV 23 2011 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: WINDS WILL BECOME NORTHERLY AT 10 TO 20 KT BY LATE MORNING. * SEAS: VERY STEEP AND HAZARDOUS SEAS WILL SUBSIDE TO 12 TO 14 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 23, 3:11 AM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Nov 23, 3:11 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
311 AM PST WED NOV 23 2011
.SHORT TERM...A STRONG NOVEMBER WINDSTORM IS IN PROGRESS. THE GEFS
EPS-BASED STANDARDIZED ANOMALIES FOR 850 MB WINDS WERE FORECAST
CLOSE TO +5 AT 12Z WEDNESDAY. IN PLAIN ENGLISH...THIS CORRESPONDS
TO A RETURN INTERVAL OF ABOUT TWICE PER YEAR. SUBSEQUENTLY...THIS
IS AN UNUSUALLY STRONG WIND PRODUCER...BUT NOT RARE.
THERE WILL BE NO CHANGES TO THE VARIOUS WARNINGS AND ADVISORIES.
THE TIMING LOOKS GOOD FOR THESE AREAS. CONSIDERED ADDING WIND
ADVISORIES FOR PARTS OF KLAMATH AND MODOC COUNTIES BUT DECIDED
AGAINST IT. THE 700 MB WINDS ARE STRONG OVER THOSE AREAS...CLOSE
TO 50 KNOTS THIS MORNING...BUT WINDS NOT FULLY COUPLED ESPECIALLY
OVER MODOC COUNTY. EXPECT WINDS TO BE GUSTY BUT NOT REACH 45 MPH
IN THE VALLEYS. THE HIGHER PEAKS WILL SEE THE STRONGEST WINDS.
WITH IMPRESSIVE WINDS COME IMPRESSIVE SEAS THAT WILL CONTINUE TO
BRING HIGH SURF...HAZARDOUS SEAS...AND STORM WARNINGS THROUGH THE
MORNING.
THE MOST IMPRESSIVE RAINFALL WILL OCCUR IN CURRY COUNTY WHERE THE
SLOW MOVING COLD FRONT COMBINES WITH ADDITIONAL LIFT OVER THE
MOUNTAINS. THE HIGHEST AMOUNTS HAVE RANGED UP TO 3.3 INCHES IN
THE PAST 24 HOURS IN THE COASTAL MOUNTAINS. COULD SEE UP TO
ANOTHER 3 INCHES IN THIS SAME AREA THROUGH WEDNESDAY EVENING.
EXPECT THE CHETCO...PISTOL...SIXES...AND COQUILLE RIVERS TO HAVE
DECENT RISES BUT REMAIN BELOW FLOOD STAGE. SMALLER STREAMS WILL
ALSO SEE SIGNIFICANT RISES IN THIS AREA TODAY.
THE SNOW LEVELS ARE QUITE HIGH AHEAD OF THE FRONT AND SNOW
WILL NOT BE AN ISSUE FOR THE COASTAL MOUNTAINS. FOR THE CASCADES
THERE WILL BE MINOR ACCUMULATING SNOW ON THE HIGHEST PASSES
ASSOCIATED WITH THE COLD FRONT PASSAGE THIS EVENING. THIS IS GOOD
NEWS FOR ALL OF THE HOLIDAY TRAVELERS TODAY...BETTER RAIN THAN
SNOW ON THE PASSES. CRATER LAKE PARK AND THE SKI AREAS COULD PICK
UP 5-10 INCHES OF SNOW...MAINLY TONIGHT.
.LONG TERM...LOOKS TO BE A MORE TRANQUIL PERIOD WITH UPPER RIDGING
BUILDING THIS HOLIDAY WEEKEND FOLLOWED BY A WEAK TROUGH SUNDAY OR
SUNDAY NIGHT. IT DOES NOT LOOK LIKE SIGNIFICANT WEATHER FOR OUR
AREA FOR HOLIDAY TRAVELERS HEADING BACK HOME OVER THE WEEKEND.
THE GFS AND ECMWF ARE IN GOOD AGREEMENT THROUGH MONDAY.
HOWEVER...FORECAST CONFIDENCE IS LOW MID-WEEK AS BIG DIFFERENCES
OCCUR WITH THE ECMWF SHOWING A TROUGH ACROSS THE PACIFIC NORTHWEST
WHILE THE GFS SHOWS RIDGING.
&&
.AVIATION...STRONG SOUTHERLY WINDS WILL OCCUR AHEAD OF A SLOW
MOVING COLD FRONT APPROACHING THE COAST EARLY THIS MORNING. SHOULD
SEE WIND SHEAR IN PLACES BELOW 2000 FEET...ESPECIALLY THIS MORNING.
CEILINGS AND VISIBILITIES WILL BE GENERALLY VFR INLAND AHEAD OF
THE FRONT...BUT LOWER CONSIDERABLY AS PRECIPITATION DEVELOPS CLOSE
TO AND BEHIND THE FRONT. THE FRONT SHOULD REACH CAPE BLANCO BY
15Z WED...MFR BY 00Z THU...LMT BY 04Z THU...AND AAT BY 09Z THU.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ021-022.
HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ026.
CA...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING ABOVE 4500 FEET FOR CAZ080.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081.
PZ...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ310.
HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR PZZ310.
STORM WARNING UNTIL 10 AM PST THIS MORNING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 1 PM PST THIS AFTERNOON FOR
PZZ350-356-370-376.
12/12/08Hazardous weather outlook, Nov 23, 7:19 AM PST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 719 AM PST WED NOV 23 2011 ORZ028-231630- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 719 AM PST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 23, 5:33 AM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
533 AM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
11/23/2011 M0.98 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 5 AM PST. STILL RAINING.
&&
BUNNAGLocal storm report, Nov 23, 8:03 AM PST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
803 AM PST WED NOV 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM NON-TSTM WND GST 1 W BANDON 43.12N 124.43W
11/23/2011 M68.00 MPH COOS OR TRAINED SPOTTER
243AM MPH
&&
MOTTENWEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 1:29 PM PST | Hazardous Seas Watch | MFR | 76 min | |
| Nov 23, 1:29 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 21 hr | |
| Nov 23, 2:04 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 10 hr |
| Nov 23, 2:45 PM PST | Gale Warning | MFR | 28 hr | |
| Nov 23, 2:45 PM PST | Hazardous Seas Warning | MFR | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.